MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-250-18
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline dislodged during delivery and remains in the patient.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the middle cerebral artery with a max diameter of 6.5 mm and a 6 mm neck diameter.Landing zone: distal: 2.2 mm and proximal: 2.5 mm.It was noted the patient's vessel tortuosity was normal.Dual antiplatelet treatment was administered.The pru level met the standard.The angiographic result post procedure showed a middle cerebral artery aneurysm.It was reported that the patient was undergoing aneurysm dense mesh treatment.M1 proximal aneurysm in the brain, the stent was deployed normally after it was in place.When it reached the proximal end of the stent, it was found that the stent was dislodged.It could not be manipulated and only the microcatheter could be withdrawn.After the stent popped out, the proximal end of the tumor neck was not completely covered and had to be covered with a new stent.The pipeline was not used for an indication that was off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information received that the cause of the dislodgment was not determined.There were not multiple pipeline devices being used when movement occurred.There was no friction or difficulty during delivery or positioning.The pipeline was not implanted at the intended location; the proximal end was not covered.The device did not jump during deployment.The tip of the catheter was not moved during deployment.The anatomical location of the pipeline is in the middle cerebral artery m1 segment.The patient returned to normal after recovering from the procedure.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20214767
Report Number2029214-2024-01585
Device Sequence Number20769868
Product Code OUT
UDI-Device Identifier00763000283872
UDI-Public00763000283872
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Model NumberPED2-250-18
Device Catalogue NumberPED2-250-18
Device Lot NumberB618087
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/03/2024
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale